MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 18"(45CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUTURE 18"(45CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 8698G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent a skin cancer excision on (b)(6) 2019 and suture was used for closure.Towards the end of the procedure, the suture material pulled out from the needle.Another like device as used to complete the procedure with no adverse patient consequences.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: an empty opened box, a needle and suture piece of product code 8698, lot mjp966 were returned for analysis.During visual inspection of the sample, the swage and attachment area were noted to be as expected.The suture piece was examined along of the strand, a correct insertion mark was observed and the other extreme was cut appears to be by use of surgical instrument.In addition, the force used to detach needle from the suture could not be determined.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample, it could not be determined what may have caused the reported incident.

Brand Name
PROLENE SUTURE 18"(45CM) 5-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8587888
Report Number2210968-2019-81134
Device Sequence Number1586983
Product Code GAW
UDI-Device Identifier10705031019232
UDI-Public10705031019232
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue Number8698G
Device Lot NumberMJP966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2019
Initial Date Received by Manufacturer 04/11/2019
Supplement Date Received by Manufacturer05/13/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date05/23/2019
Patient Sequence Number1